Tennessee, 2014Flash Flood and Damaging Winds in Tennessee, August 11, 2014
August 11, 2014 · NWS OHX · 3 events in 3 counties and zones
Scattered slow-moving thunderstorms once again affected much of Middle Tennessee during the afternoon hours on August 11. A few reports of flash flooding and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered slow-moving thunderstorms once again affected much of Middle Tennessee during the afternoon hours on August 11. A few reports of flash flooding and wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 11, 11:59 AM CST, 1 minute earlier.
Area forecast discussion, Aug 11, 11:59 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT MON AUG 11 2014
.UPDATE...
18Z TAF DISCUSSION.
&&
.AVIATION...
CONVECTION DEVELOPING THROUGHOUT THE MID STATE NOW WITH VCTS AT
ALL AIRPORTS THROUGH 00-01Z. WILL MENTION TEMPO TSRA ACTIVITY WILL
LIKELY AFFECT ALL AIRPORTS AT SOME POINT THIS AFTERNOON. BY THIS
EVENING...CONVECTION WILL DIMINISH WITH FOG DEVELOPMENT BRINGING
MVFR VIS TO BNA OVERNIGHT AND IFR/LIFR CONDITIONS TO CKV/CSV.
LIGHT SOUTHWEST TO WEST WINDS WILL BE LIGHT WEST TO NORTHWEST
OVERNIGHT.
SHAMBURGER
&&
.PREV DISCUSSION... /ISSUED 1014 AM CDT MON AUG 11 2014/
UPDATE...
SEVERAL PARAMETERS IN PLACE FOR SHOWERS AND A FEW THUNDERSTORMS
TODAY WITH UPPER TROUGH...SURFACE FRONT AND HIGH PRECIPITABLE
WATER ALONG WITH FAIRLY STRONG OMEGA. FORECAST ON TRACK.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
55
Hazardous weather outlook, Aug 11, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON AUG 11 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT MON AUG 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG
THUNDERSTORMS TODAY AND TONIGHT. ALSO, MINOR FLOODING IS POSSIBLE
DURING HEAVIER DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
ROSE
In the hours before
Special weather statement, Aug 11, 10:25 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT MON AUG 11 2014
TNZ008-009-111700-
MACON-SUMNER-
1125 AM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...
AT 1123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WESTMORELAND...MOVING EAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...BETHPAGE AND
WESTMORELAND.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8607 3648 8601 3647 8618 3648 8619
3649 8623 3647 8624 3647 8646 3659 8650
3665 8628
SHAMBURGERSpecial weather statement, Aug 11, 11:40 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT MON AUG 11 2014
TNZ009-010-029>031-111830-
CLAY-JACKSON-MACON-SMITH-TROUSDALE-
1240 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH
AND TROUSDALE COUNTIES...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DIXON SPRINGS...MOVING NORTHEAST
AT 30 MPH. OTHER STRONG THUNDERSTORMS STRETCHED FROM LAFAYETTE TO
CELINA.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...RED BOILING
SPRING...WHITLEYVILLE...BOLES...MOSS AND CELINA.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THESE STORMS.
LAT...LON 3663 8586 3662 8539 3654 8539 3626 8600
3641 8613 3663 8587
SHAMBURGERFlash Flood, Clay
- When
- August 11, 12:00 PM CST to 2:00 PM CST
- Where
- Clay County, 0.83 mi WNW of Celina to 0.92 mi SSW of Celina
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.555, -85.513
Clay County EMA reported heavy rainfall caused minor street flooding in Celina as well as flooded parts of the county jail.
Thunderstorm Wind, Wilson
- When
- August 11, 2:15 PM CST
- Where
- Wilson County, 2.11 mi W of Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.154, -86.268
A tree was blown down on Cainsville Road south of Lebanon.
Thunderstorm Wind, Jackson
- When
- August 11, 2:50 PM CST
- Where
- Jackson County, 2.19 mi SSW of Burristown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -85.544
A tree was blown down on Dodson Branch Highway at Overton Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Michigan, August 11 to 13, 2014$1.8 billion · 9 events
- Hail and Damaging Winds in Texas, August 11, 20142 injured · $35,000 · 1 in hail · 3 events
- Damaging Winds in Arizona, August 11, 2014$60,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Wind in Nevada, August 11 to 14, 20141 injured · $18,000 · 52 kt wind · 4 events
- Tornado and Flooding in Ohio, August 11 to 12, 2014$21,000 · EF0 · 7 events
- Damaging Wind in Texas, August 11, 2014$15,000 · 61 kt wind · 1 event
- Flash Flood and Hail in Nevada, August 11 to 12, 2014$5,000 · 1 in hail · 8 events
- Damaging Winds and Lightning Strike in Louisiana, August 11, 2014$7,000 · 50 kt wind · 7 events
- Damaging Winds in Louisiana, August 11, 201453 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 11, 20145 events
- Flash Flooding and Damaging Winds in Tennessee, August 11, 2014$6,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Texas, August 11, 2014$4,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534090, 534094, 534095.